Alert archive / Nebraska / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 398, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Aug 12, 2005, 8:44 PM MDT for Sheridan County, Nebraska. It was in force for 46 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 12, 2005, 8:44 PM MDT (02:44 UTC)
- Expired
- Aug 12, 2005, 9:30 PM MDT
- In force
- 46 min
- Issued by
- NWS North Platte, NE
- Area
- Counties, with a storm outline in the text
County Sheridan County, NE
The radar
The Rapid City radar (KUDX), 144 km from the middle of the area, began a volume at 02:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 12, 9:20 PM MDT | TSTM WND GST 50 | Rushville, NE | POOR VISIBILITY IN HEAVY RAINFALL |
| Aug 12, 9:20 PM MDT | TSTM WND GST 60 | 6 N Gordon, NE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 36 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Rapid City, SD (KUNR), launched 00:00Z, 2.7 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 580 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 846 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 40 m²/s²
- 0-3 km storm-relative helicity
- 226 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 4.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KLBF 130245 SVRLBF NEC161-130330- /O.NEW.KLBF.SV.W.0398.050813T0244Z-050813T0330Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORTH PLATTE NE 844 PM MDT FRI AUG 12 2005 THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN SHERIDAN COUNTY IN THE PANHANDLE OF NEBRASKA * UNTIL 930 PM MDT * AT 839 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 17 MILES NORTH OF RUSHVILLE...AND MOVING SOUTHEAST AT 30 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... CLINTON BY 900 PM MDT GORDON BY 905 PM MDT IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. LAT...LON 4299 10278 4264 10274 4266 10208 4298 10210 $$ JWS
1 follow-up statement
000 WWUS53 KLBF 130311 SVSLBF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 1011 PM CDT FRI AUG 12 2005 NEC161-130330- /O.CON.KLBF.SV.W.0398.000000T0000Z-050813T0330Z/ SHERIDAN NE- 911 PM MDT FRI AUG 12 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 930 PM MDT FOR NORTHERN SHERIDAN COUNTY... AT 908 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM GORDON TO RUSHVILLE...MOVING SOUTHEAST AT 30 MPH. IF SEVERE WEATHER WAS OBSERVED...PLEASE CONTACT YOUR LOCAL LAW ENFORCEMENT AGENCY AND HAVE THEM PASS THE REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN NORTH PLATTE. IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. LAT...LON 4299 10278 4264 10274 4266 10208 4298 10210 $$ JWS
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 12, 1:05 PM MDT, 7 hours 39 minutes earlier.
Area forecast discussion, Aug 12, 1:05 PM MDT, 7 hours 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 205 PM CDT FRI AUG 12 2005 ...FCST CONCERNS TEMPERATURES SAT-MON AND RAINFALL TONIGHT THROUGH SATURDAY... .DISCUSSION... MODELS AND FCSTRS ALIKE STRUGGLING WITH RAINFALL PATTERNS. SATELLITE AND OBSERVATIONS WILL WORK THE BEST IN THE FIRST PERIOD. MAIN PROBLEM SEEMS TO BE TIMING AND LOCATION OF THE AREAS OF RAINFALL. NAM HAS BEEN TOO FAST AND TOO WET AT TIMES WHILE THE GFS IS SLOWER BUT STILL MISPLACES THE PCPN. FOR TONIGHT...SWODY1 SUGGESTS A HIGH PLAINS SVR WX OUTBREAK. 18Z OBSERVED DATA CLEARLY SHOWS STG MOISTURE ADVECTION ONTO THE HIGH PLAINS WITH GENERALLY CLEAR SKIES ASSOCIATED WITH DEEPENING LOW PRESSURE OVER SERN WY. WAA HAS NOT CRANKED UP YET BUT 80S AT NOON MDT AT SLC SUGGESTS WARM AIR WILL BE AVAILABLE FOR STORMS TO FIRE OVER ERN WY/NEB PANHANDLE. TWO SIGNIFICANT SHORT WAVES ASSOCIATED WITH PACIFIC NORTH AMERICAN AMPLIFICATION OF THE H5 HEIGHT FIELD MAY BE TRYING TO PHASE OVER THE NRN INTERMOUNTAIN REGION. THIS WOULD PROBABLY IGNITE MULTICELL CONVECTION WITH EMBEDDED SUPER CELLS GIVEN THE HIGH AVAILABLE MOISTURE. PRESUMABLY THIS CONVECTION WILL COALESCE ACROSS THE NEBRASKA PANHANDLE/SWRN SD TONIGHT...MOVE E-SE AND PRODUCE FAIRLY WIDESPREAD RAIN/TSRA ACROSS NRN ZONES AND PERHAPS CNTL/SRN ZONES. SATURDAY/SUNDAY...NAM/GFS HAVE BEEN ADVERTISING COOL DAMP WEATHER FOR SATURDAY AND PART OF SUNDAY FOR SOME TIME NOW. THE LATEST SOLNS SUGGEST A SECOND DISTURBANCE WILL MOVE THROUGH SATURDAY NIGHT PRODUCING LIGHT RAIN. EXPECTING LIGHT RAIN SATURDAY AM WITH THE DEPARTING MCS...CLOUDS DURING THE DAY...AND THEN ANOTHER SHOT OF LIGHT RAIN SATURDAY NIGHT. HELD ON TO CLOUDS AND LIGHT RAIN SUNDAY AM AS MODELS HAVE BEEN TOO FAST. MONDAY THROUGH FRIDAY...GFS/NAM IN VERY GOOD AGREEMENT WITH A WARMING TREND AS THE H5 RIDGE AMPLIFIES INTO THE CNTL/NRN PLAINS. IN FACT AT 192 HRS THE SFC LOW PRESSURE OVER THE NRN PLAINS AND H5 HEIGHT FIELDS ACROSS THE NRN U.S. APPEAR TO DIFFER BY ONLY 3 MB AND 3 DM RESPECTIVELY. THE NAM FEATURES QUASI STATIONARY LOW PRESSURE OVER THE NRN PLAINS MIGRATING SLOWLY EWD INTO THE ERN DAKOTAS BY DAY 7. H10-5 THICKNESS IN THE 570-580 RANGE GENERALLY SUPPORTS TEMPS IN THE 80S TO NEAR 90. 580+ THICKNESS DAY 7 SUGGESTS 90+F. FCST IS DRY AT THIS POINT. LATER FCSTS CAN BE REFINED TO ADD DIURNAL/NOCTURNAL CONVECTION AS NEEDED. && LBF WATCHES/WARNINGS/ADVISORIES...NONE. && CDC
Hazardous weather outlook, Aug 12, 2:40 PM MDT, 6 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 340 PM CDT FRI AUG 12 2005 NEZ004>010-022>029-035>038-056>059-069>071-094-131030- ARTHUR NE-BLAINE NE-BOYD NE-BROWN NE-CHASE NE-CUSTER NE-DEUEL NE- EASTERN CHERRY NE-FRONTIER NE-GARDEN NE-GARFIELD NE-GRANT NE- HAYES NE-HOLT NE-HOOKER NE-KEITH NE-KEYA PAHA NE-LINCOLN NE-LOGAN NE- LOUP NE-MCPHERSON NE-PERKINS NE-ROCK NE-SHERIDAN NE-THOMAS NE- WESTERN CHERRY NE-WHEELER NE- INCLUDING THE CITIES OF...AINSWORTH...ARNOLD...ARTHUR...BASSETT... BIG SPRINGS...BREWSTER...BROKEN BOW...BURWELL...CHAPPELL...CURTIS... GORDON...GRANT...HAY SPRINGS...HAYES CENTER...IMPERIAL...MULLEN... NORTH PLATTE...ONEILL...OGALLALA...OSHKOSH...RUSHVILLE...SPENCER... SPRINGVIEW...STAPLETON...TAYLOR...THEDFORD...TRYON AND VALENTINE 340 PM CDT FRI AUG 12 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT. THUNDERSTORMS ARE EXPECTED TO MOVE INTO WESTERN PORTIONS OF THE OUTLOOK AREA THIS EVENING...MOVING OUT OF EASTERN WYOMING. A FEW OF THESES STORMS MAY BE CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WINDS GUSTS. THE MAIN THREAT AREA WILL BE MAINLY WEST OF HIGHWAY 61 THROUGH THE EVENING HOURS. THUNDERSTORM DEVELOPMENT WILL CONTINUE TO BE POSSIBLE OVERNIGHT ACROSS THE ENTIRE OUTLOOK AREA AS A FRONT MOVES THROUGH THE REGION. SEVERE WEATHER IS NOT EXPECTED THROUGH THE EARLY MORNING HOURS UNTIL SUNRISE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING ACROSS THE EASTERN PANHANDLE INTO THE WESTERN SANDHILLS...MAINLY ALONG AND EAST OF HIGHWAY 61. && THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE (ALL LOWERCASE) CLB/13
The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 12, 9:31 PM MDT | Severe Thunderstorm Warning | LBF | Cherry, Sheridan | 31 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.